Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 193, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Sep 6, 2018, 2:16 AM CDT for Clay County, Iowa. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 2:16 AM CDT (07:16 UTC)
- Expired
- Sep 8, 2018, 5:21 AM CDT
- In force
- 51 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, IA
The radar
The Sioux Falls radar (KFSD), 137 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Spencer (SPWI4).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
280
WGUS43 KFSD 060716
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
216 AM CDT Thu Sep 6 2018
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Little Sioux River at Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
Runoff from recent heavy rainfall has caused the Little Sioux River to
reach flood stage around Spencer. Only minor flooding is expected at
this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-071115-
/O.NEW.KFSD.FL.W.0193.180906T0716Z-180907T1800Z/
/SPWI4.1.ER.180906T0537Z.180906T1200Z.180906T1800Z.NO/
216 AM CDT Thu Sep 6 2018
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River at Spencer.
* until Friday afternoon.
* At 01AM Thursday the stage was 10.04 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.00 feet.
* Forecast...The river will rise to 10.2 feet by 7 AM Thursday.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4321 9528 4321 9517 4314 9503 4299 9503
4302 9510 4310 9511 4314 9523
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
LITTLE SIOUX RIVER
SPWI4 10.0 10.04 Thu 1 AM 10.2 Thu 7 AM3 follow-up statements
887
WGUS83 KFSD 061450
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
950 AM CDT Thu Sep 6 2018
...The Flood Warning continues for the following rivers in
Nebraska...South Dakota...Iowa...
Missouri River Near Greenwood
Missouri River Near Verdel
Missouri River At Niobrara
Missouri River At Springfield
Little Sioux River at Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC015-SDC023-071849-
/O.CON.KFSD.FL.W.0188.000000T0000Z-000000T0000Z/
/GRWS2.1.ER.180824T0345Z.180825T1030Z.000000T0000Z.NO/
950 AM CDT Thu Sep 6 2018
The Flood Warning continues for
The Missouri River Near Greenwood.
* until further notice.
* At 09AM Thursday the stage was 30.11 feet.
* Flood stage is 30.00 feet.
* At stages near 30.0 feet...Flooding begins to affect significant
amounts of agricultural land.
&&
LAT...LON 4304 9859 4309 9854 4296 9844 4291 9830
4286 9831 4293 9849
$$
NEC107-SDC009-023-071849-
/O.CON.KFSD.FL.W.0189.000000T0000Z-000000T0000Z/
/MRVN1.1.ER.180824T1322Z.180905T0800Z.000000T0000Z.NO/
950 AM CDT Thu Sep 6 2018
The Flood Warning continues for
The Missouri River Near Verdel.
* until further notice.
* At 09AM Thursday the stage was 24.13 feet.
* Flood stage is 24.00 feet.
* At stages near 25.0 feet...Boat docks at Lazy River Acres near
Verdel will be flooded and some homes will be surrounded by water.
&&
LAT...LON 4286 9831 4291 9830 4284 9810 4279 9811
4282 9816 4285 9825
$$
NEC107-SDC009-071849-
/O.CON.KFSD.FL.W.0173.000000T0000Z-000000T0000Z/
/MRNN1.1.ER.180709T0030Z.180729T1715Z.000000T0000Z.NO/
950 AM CDT Thu Sep 6 2018
The Flood Warning continues for
The Missouri River At Niobrara.
* until further notice.
* At 09AM Thursday the stage was 22.07 feet.
* Flood stage is 21.00 feet.
* At stages near 22.0 feet...Bottom Road near Springfield floods.
&&
LAT...LON 4279 9811 4284 9810 4279 9801 4282 9795
4278 9790 4274 9801
$$
NEC107-SDC009-071849-
/O.CON.KFSD.FL.W.0172.000000T0000Z-000000T0000Z/
/SPGS2.1.ER.180708T1903Z.180906T0245Z.000000T0000Z.NO/
950 AM CDT Thu Sep 6 2018
The Flood Warning continues for
The Missouri River At Springfield.
* until further notice.
* At 09AM Thursday the stage was 11.47 feet.
* Flood stage is 10.00 feet.
* At stages near 12.0 feet...Some camping areas at Springfield
Recreational Area will be flooded.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
IAC041-071849-
/O.EXT.KFSD.FL.W.0193.000000T0000Z-180908T1200Z/
/SPWI4.1.ER.180906T0537Z.180906T1215Z.180907T1200Z.NO/
950 AM CDT Thu Sep 6 2018
The Flood Warning continues for
The Little Sioux River at Spencer.
* until Saturday morning.
* At 08AM Thursday the stage was 10.26 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.00 feet.
* Recent activity...The river rose above flood stage on Thursday
September 06.
* Forecast...The river will crest near 10.3 feet this afternoon.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4321 9528 4321 9517 4314 9503 4299 9503
4302 9510 4310 9511 4314 9523
$$
IAC021-041-071849-
/O.CON.KFSD.FL.W.0194.000000T0000Z-180909T0300Z/
/LNNI4.1.ER.180906T1205Z.180907T1200Z.180908T0300Z.NO/
950 AM CDT Thu Sep 6 2018
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until Saturday evening.
* At 09AM Thursday the stage was 18.04 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.00 feet.
* Recent activity...The river rose above flood stage on Thursday
September 06.
* Forecast...The river will crest near 18.3 feet by Friday September 07.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
MISSOURI RIVER
GRWS2 30.0 30.11 Thu 9 AM 30.5 Tue Sep 04
MRVN1 24.0 24.13 Thu 9 AM 24.4 Wed Sep 05
MRNN1 21.0 22.07 Thu 9 AM 22.2 Wed Sep 05
SPGS2 10.0 11.47 Thu 9 AM 11.6 Wed Sep 05
LITTLE SIOUX RIVER
SPWI4 10.0 10.26 Thu 8 AM 10.3 Thu 1 PM
LNNI4 18.0 18.04 Thu 9 AM 18.3 Fri 7 AM
MG851
WGUS83 KFSD 071231
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
731 AM CDT Fri Sep 7 2018
...The Flood Warning continues for the following rivers in Iowa...
Nebraska...South Dakota...
Missouri River Near Greenwood
Missouri River Near Verdel
Missouri River At Niobrara
Missouri River At Springfield
Little Sioux River at Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC015-SDC023-081631-
/O.CON.KFSD.FL.W.0188.000000T0000Z-000000T0000Z/
/GRWS2.1.ER.180824T0345Z.180825T1030Z.000000T0000Z.NO/
731 AM CDT Fri Sep 7 2018
The Flood Warning continues for
The Missouri River Near Greenwood.
* until further notice.
* At 06AM Friday the stage was 30.13 feet.
* Flood stage is 30.00 feet.
* At stages near 30.0 feet...Flooding begins to affect significant
amounts of agricultural land.
&&
LAT...LON 4304 9859 4309 9854 4296 9844 4291 9830
4286 9831 4293 9849
$$
NEC107-SDC009-023-081631-
/O.CON.KFSD.FL.W.0189.000000T0000Z-000000T0000Z/
/MRVN1.1.ER.180824T1322Z.180905T0800Z.000000T0000Z.NO/
731 AM CDT Fri Sep 7 2018
The Flood Warning continues for
The Missouri River Near Verdel.
* until further notice.
* At 06AM Friday the stage was 24.07 feet.
* Flood stage is 24.00 feet.
* At stages near 25.0 feet...Boat docks at Lazy River Acres near
Verdel will be flooded and some homes will be surrounded by water.
&&
LAT...LON 4286 9831 4291 9830 4284 9810 4279 9811
4282 9816 4285 9825
$$
NEC107-SDC009-081631-
/O.CON.KFSD.FL.W.0173.000000T0000Z-000000T0000Z/
/MRNN1.1.ER.180709T0030Z.180729T1715Z.000000T0000Z.NO/
731 AM CDT Fri Sep 7 2018
The Flood Warning continues for
The Missouri River At Niobrara.
* until further notice.
* At 06AM Friday the stage was 22.01 feet.
* Flood stage is 21.00 feet.
* At stages near 22.0 feet...Bottom Road near Springfield floods.
&&
LAT...LON 4279 9811 4284 9810 4279 9801 4282 9795
4278 9790 4274 9801
$$
NEC107-SDC009-081631-
/O.CON.KFSD.FL.W.0172.000000T0000Z-000000T0000Z/
/SPGS2.1.ER.180708T1903Z.180906T0245Z.000000T0000Z.NO/
731 AM CDT Fri Sep 7 2018
The Flood Warning continues for
The Missouri River At Springfield.
* until further notice.
* At 06AM Friday the stage was 11.42 feet.
* Flood stage is 10.00 feet.
* At stages near 12.0 feet...Some camping areas at Springfield
Recreational Area will be flooded.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
IAC041-081631-
/O.EXT.KFSD.FL.W.0193.000000T0000Z-180908T2100Z/
/SPWI4.1.ER.180906T0537Z.180907T0315Z.180907T2100Z.NO/
731 AM CDT Fri Sep 7 2018
The Flood Warning continues for
The Little Sioux River at Spencer.
* until Saturday afternoon.
* At 06AM Friday the stage was 10.40 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.00 feet.
* Recent activity...The river rose above flood stage on Thursday
September 06.
* Forecast...The river will continue to fall to below flood stage
later today Friday September 07.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4321 9528 4321 9517 4314 9503 4299 9503
4302 9510 4310 9511 4314 9523
$$
IAC021-041-081631-
/O.EXT.KFSD.FL.W.0194.000000T0000Z-180910T0600Z/
/LNNI4.1.ER.180906T1205Z.180907T1800Z.180909T0600Z.NO/
731 AM CDT Fri Sep 7 2018
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until late Sunday night.
* At 07AM Friday the stage was 18.15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.00 feet.
* Forecast...The river will stay steady around 18.2 feet before
dropping below flood stage Sunday September 09.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
MISSOURI RIVER
GRWS2 30.0 30.13 Fri 6 AM 30.5 Tue Sep 04
MRVN1 24.0 24.07 Fri 6 AM 24.4 Wed Sep 05
MRNN1 21.0 22.01 Fri 6 AM 22.2 Wed Sep 05
SPGS2 10.0 11.42 Fri 6 AM
LITTLE SIOUX RIVER
SPWI4 10.0 10.40 Fri 6 AM 10.6 Thu Sep 06
LNNI4 18.0 18.15 Fri 7 AM 18.2 Fri Sep 07343
WGUS83 KFSD 081021
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
521 AM CDT Sat Sep 8 2018
...The Flood Warning is cancelled for the following rivers in Iowa...
Little Sioux River at Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-081051-
/O.CAN.KFSD.FL.W.0193.000000T0000Z-180908T2100Z/
/SPWI4.1.ER.180906T0537Z.180907T0315Z.180907T2200Z.NO/
521 AM CDT Sat Sep 8 2018
The Flood Warning is cancelled for
The Little Sioux River at Spencer.
* At 04AM Saturday the stage was 9.66 feet.
* Flood stage is 10.00 feet.
* Recent activity...The river fell below flood stage at 6 PM Friday
September 07.
* Forecast...The river will continue to fall to 8.7 feet by 7 AM
Sunday.
* At stages near 9.5 feet...The lower left bank overflows and very
minor flooding of low lands begins.
&&
LAT...LON 4321 9528 4321 9517 4314 9503 4299 9503
4302 9510 4310 9511 4314 9523
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
LITTLE SIOUX RIVER
SPWI4 10.0 9.66 Sat 4 AM 10.6 Thu Sep 06What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Sep 5, 10:30 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Sep 5, 10:30 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1030 PM CDT Wed Sep 5 2018 .SHORT TERM...(This evening through Thursday) Issued at 337 PM CDT Wed Sep 5 2018 Finally have some drier and more pleasant weather to deal with both in the short and intermediate terms. Large area of sprawling high pressure will be camped out over south central Canada and the Great Lakes tonight and Thursday. The lingering stratus in our southern zones across parts of northwest IA, extreme northeast NE and extreme southeast SD will eventually erode away, but it will take awhile, and these areas will likely not clear out until this evening. Continued the trend of lowering lows for the forecast area as dry air is advecting in from the north. In fact manually lowered some lows in the favored cooler locations such as in river valleys. Lows should vary from the mid 40s to lower 50s, with the warmest readings around Sioux City and Storm Lake. Thursday will be a very pleasant day wit highs in the 70s. .LONG TERM...(Thursday night through Wednesday) Issued at 337 PM CDT Wed Sep 5 2018 Further out, the aforementioned high pressure system actually expands in coverage even more, and ever so slowly shifts to the east through southeast Canada and the Great Lakes region. Therefore a persistent east to southeast flow of air will continue. Temperatures will be mild. As far as rainfall, there really is no organized threat through mid week next week. There is a bit of consensus of a weak short wave passage Sunday night and Monday morning, so there may be a few showers or storms associated with that. But otherwise the upper flow will be quasi-zonal limiting deep moisture feed. An upper trough of low pressure begins to dig onto the west coast by next Tuesday or Wednesday but does not affect our weather yet. One final note, all models are showing the remnants of TS Gordon diverting off well to the southeast of our forecast area now. Therefore we will not see any moisture from Gordon deluging our northwest IA zones which is important after the rain those locations just received. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1027 PM CDT Wed Sep 5 2018 VFR conditions expected through the period. Northeast winds transitioning to easterly as surface high migrates towards the western Great Lakes. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...MJ LONG TERM...MJ AVIATION...BT
Hazardous weather outlook, Sep 5, 4:38 AM CDT, 21 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 438 AM CDT Wed Sep 5 2018 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-060945- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 438 AM CDT Wed Sep 5 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:19 AM CDT | River Flood Warning | FSD | Buena Vista, Clay | 5 days |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.